Alert archive / West Virginia / River Flood Warnings in 2019
River Flood Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 12, 2019, 11:40 AM EST for Mason County, West Virginia; Meigs County, Ohio. It took effect at Feb 13, 2019, 3:00 PM EST. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 11:40 AM EST (16:40 UTC)
- In effect from
- Feb 13, 2019, 3:00 PM EST
- Expired
- Feb 15, 2019, 4:36 PM EST
- In force
- 50 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Meigs County, OH, Mason County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Pomeroy (POMO1).
- Action stage
- 42 ft
- Minor stage
- 46 ft
- Moderate stage
- 48 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 12, 10:14 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 12, 10:14 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
1014 AM EST Tue Feb 12 2019
.SYNOPSIS...
Cold front crosses today with heavy rain and some snow showers
behind the front, especially in he northeast mountains. Another
cold front Friday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1011 AM Tuesday...
Will allow Winter Weather Adv to expire at 11 AM. Area webcams
and reports indicate that several areas received significant ice
accumulations overnight/this morning, but temps are gradually
warming to around/above freezing...and should continue to slowly
warm through the morning.
Also lowered max temps for southeast Raleigh county as some cold
air remains compressed across that area.
Increased wind speeds some for tonight and Wed for expected
cold air advection. The issuance of a Wind Advisory may be
required with the upcoming main afternoon forecast package.
As of 328 AM Tuesday...
Stationary front draped over the Ohio Valley this morning with
moist SW return flow parallel with the front. Short wave moves
in from the southwest this morning and will enhance lift/heavy
rainfall across NE Kentucky through SE Ohio and Western WV.
Flood watch remains in effect and water issues appear likely as
streams/rivers continue running high.
Will also leave out winter weather advisory across the NE
mountains for now, as temperatures hover around or just below
freezing and some pockets of icing is likely occurring, but this
should not be much of an issue with ice accretion of less than
a tenth of an inch.
By this evening, negatively tilted trough tracks into Southern
Ontario with surface low tracking across the Great Lakes and
dragging a cold front through the region tonight. CAA rapidly
takes control behind the front, with rain showers turning over
to snow late tonight. Forecast soundings show decent low level
instability across the Northern CWA and the available moisture
should still be deep enough for possibly some heavier snow
showers to develop. Further south, as you get to the I64
corridor, moisture may be too shallow for any significant snow
shower activity, so for now, have kept accumulating snow across
the Northern half of the CWA, but generally only an inch or less
with higher amounts in the Northeast Mountains.
Finally, will have to watch of for a possible wind advisory in
the mountains with the CAA. Across the Lowlands we should be ok,
with gusts up to 35 mph, however, may see a few power outages
crop up due to the very wet grounds. In the higher elevations
gusts could be as high as 45 to 50 mph and a wind advisory may
be needed. Will highlight in the HWO for now.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As of 215 AM Tuesday...
Cold air advection and upslope flow will provide some snow
showers on Wednesday. Have increased pops in the northern
mountains for this event, where a couple of inches of snow are
possible. Also with momentum transfer, have some concern for
strong wind gusts in the higher elevations on Wednesday. May
eventually need a wind advisory.
Another system will push moisture into the area with showers Thursday
night and Friday. A cold front will then push through on Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As of 215 AM Tuesday...
Models then diverge considerably for Saturday through Monday.
Most models have several waves, but timing and details vary
considerably. Several models would suggest a mixed precipitation
event Friday night or Saturday, but confidence during this
period is low.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
As of 640 AM Tuesday...
Moderate to heavy rain will push from west to east through the
day as a cold front pushes into the region. Conditions will
likely be highly variable today, however at BKW expecting mostly
IFR Ceilings to prevail due to strong SE upslope flow. Behind
the front, there will a transition from rain to snow tonight and
any snow showers that go over TAF sites will cause restrictions
and will have to handle with amendments.
LLWS is also going to be an issue through the morning for CRW,
HTS and PKB this morning. Near the mountains, and up to CKB the
low level wind flow is weaker, so left out of the TAFs for now.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Conditions are likely to vary in in areas
of heavier rain.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H L M H H H H M M H H H
HTS CONSISTENCY H H H H H H L M H H H H
BKW CONSISTENCY M L L L M H H H H H H H
EKN CONSISTENCY M M M H H H M M M M H M
PKB CONSISTENCY L L L M H H H H H M H H
CKB CONSISTENCY M M L H H H H M H H M H
AFTER 12Z WEDNESDAY...
IFR possible Wednesday under snow showers.
&&
.HYDROLOGY...
Due the expected rain and saturated ground conditions and the
slight risk of excessive rain over our SW VA counties, decided
to expand our Flood Watch to include Buchanan and Dickenson
counties in SW VA through this evening.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 11 AM EST this morning for
WVZ523-524-526.
Flood Watch until 8 PM EST this evening for WVZ005>011-013-014.
OH...Flood Watch until 8 PM EST this evening for OHZ066-067-075-076-
083>087.
KY...Flood Watch until 8 PM EST this evening for KYZ101>103-105.
VA...Flood Watch until 8 PM EST this evening for VAZ003-004.
&&
SYNOPSIS...RPY/MPK
NEAR TERM...RH/MPK
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...MPK
HYDROLOGY...JSHazardous weather outlook, Feb 12, 8:20 AM EST, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 820 AM EST Tue Feb 12 2019 WVZ523-524-526-131330- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 820 AM EST Tue Feb 12 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Also, rainfall today could cause localized flooding. Wind gusts of 40 to 50 mph are possible tonight into Wednesday. A wind advisory may be needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 40 to 50 mph are possible tonight into Wednesday. A wind advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-131330- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam- 820 AM EST Tue Feb 12 2019 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-131330- Dickenson-Buchanan- 820 AM EST Tue Feb 12 2019 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Rainfall today could cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ015>020-024>034-039-040-515>522-525-131330- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay- Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- 820 AM EST Tue Feb 12 2019 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Rainfall today could cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:40 AM EST | River Flood Warning | RLX | Mason | 67 hr |
| Feb 12, 11:40 AM EST | River Flood Warning | RLX | Cabell, Wayne | 4 days |
| Feb 12, 11:40 AM EST | River Flood Warning | RLX | Mason | 4 days |
| Feb 12, 2:46 PM EST | Wind Advisory | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Fayette and 22 more | 24 hr |
| Feb 12, 5:12 PM EST | Special Weather Statement | RLX | Cabell, Wayne | 48 min |
| Feb 12, 6:07 PM EST | Special Weather Statement | RLX | Jackson, Lincoln, Mason, Putnam, Wirt, Wood | 38 min |
| Feb 12, 6:16 PM EST | Areal Flood Warning | RLX | Jackson, Mason, Wood | 27 hr |
| Feb 12, 6:51 PM EST | Special Weather Statement | RLX | Braxton, Clay, Kanawha, Nicholas | 39 min |
| Feb 11, 9:24 PM EST | River Flood Warning | RLX | Washington | 54 hr |
| Feb 12, 10:52 AM EST | Areal Flood Warning | RLX | Washington | 6 hr |
| Feb 12, 11:40 AM EST | River Flood Warning | RLX | Lawrence | 4 days |
| Feb 12, 1:17 PM EST | Areal Flood Warning | RLX | Washington | 12 hr |
| Feb 12, 1:27 PM EST | Special Weather Statement | RLX | Morgan | 3 hr |
| Feb 12, 4:42 PM EST | Areal Flood Warning | RLX | Washington | 19 hr |
| Feb 12, 5:35 PM EST | River Flood Warning | RLX | Morgan, Washington | 29 hr |
Nearby
River Flood Warnings in West Virginia, 2019River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.